Mississippi, 2003

Damaging Winds in Mississippi, May 25, 2003

May 25, 2003 · NWS JAN · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 25, 1:45 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, May 25, 1:45 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT SUN MAY 25 2003

PERSISTANT OMEGA BLOCK WITH UPPER LOWS OVER THE EASTERN AND
NORTHWESTERN U.S. AND AN UPPER RIDGE OVER THE ROCKIES WILL LAST INTO
FRIDAY BEFORE BREAKING DOWN. WL BE ON THE BACK SIDE OF THE EASTERN
UPPER LOW WITH SEVERAL SHORTWAVES MOVING ACROSS OUR REGION IN THE NW
FLOW ALOFT DURING THE WEEK. THE FIRST SHORT WAVE WILL MOVE ACROSS
THE AREA TONIGHT. THIS WILL HELP MOVE A SFC LOW AND ASSOCIATED COLD
FRONT INTO THE DELTA THIS EVENING. LATEST SFC ANALYSIS HAS A BROAD
AREA OF LOW PRESSURE OVER EASTERN ARKANSAS AND INTO NORTHEAST
LOUISIANA. THIS AREA OF LOW PRESSURE WILL MOVE TO THE EAST TONIGHT
DRAGGING A WEAK COLD FRONT ACROSS THE AREA. CURRENT RADAR IS ONLY
INDICATING A COUPLE OF ISOLATED THUNDERSTORMS THIS AFTERNOON MOVING
ACROSS NORTH CENTRAL MISSISSIPPI BUT SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT ALONG AND AHEAD OF
THE COLD FRONT. WL GO SLIGHT CHANCE POPS ACROSS THE NORTHERN ZONES
WITH CHANCE POPS ELSEWHERE. THE COLD FRONT WILL BE ACROSS CENTRAL
MISSISSIPPI EARLY MONDAY MORNING AND DRIFT FARTHER SOUTH DURING THE
DAY. WL GO WITH THE GFS AND MOVE THE FRONT SOUTH OF THE AREA MONDAY
NIGHT. THE ETA STALLS THE FRONT ACROSS SOUTHERN MISSISSIPPI AND
GENERATES PCPN ALONG THE FRONT THROUGH TUESDAY. WL KEEP A SLIGHT
CHANCE OF SHOWERS IN THE SOUTHERN MOST ZONES FOR MONDAY EVENING WITH
NO PCPN EXPECTED OVER THE AREA TUESDAY. A SFC HIGH WILL BUILD OVER
EAST TEXAS TUESDAY AND WEDNESDAY PRODUCING NORTH WINDS AND DRIER AIR
OVER OUR AREA. ANOTHER SHORT WAVE WILL MOVE OVER THE AREA TUESDAY
BUT WITH LIMITED MOISTURE...NO PCPN IS EXPECTED. THE SFC HIGH OVER
EAST TEXAS WEAKENS THURSDAY AS ANOTHER SHORTWAVE MOVES OVER THE
AREA. THIS SHORTWAVE WILL SUPPORT A WEAK COLD FRONT THAT WILL HAVE
JUST ENOUGH MOISTURE TO SQUEEZE OUT A FEW ISOLATED SHOWERS THURSDAY
AFTN. WILL MENTION ISOLATED AFTERNOON SHOWERS IN THE ZONES.

DRY WEATHER WILL RETURN FOR THE EXTENDED PERIOD AS THE UPPER TROUGH
FINALLY LIFTS OUT TO THE NORTHEAST AND THE UPPER RIDGE OVER THE
CENTRAL U.S. FLATTENS AS IT SHIFTS EAST. THIS WILL RESULT IN
ZONAL FLOW ALOFT OVER OUR AREA. AT THE SURFACE...A BROAD EAST-WEST
ORIENTED RIDGE OVER THE CENTRAL GULF WILL PROVIDE A WARM SOUTHWEST
WIND THAT WILL PROVIDE FOR WARMER THAN NORMAL TEMPERATURES FOR THE
WEEKEND.

PRELIM NUMBERS...
JAN BB 064/079 058/080 057 22430
    BBBBB 082/060 084/068 090/071 090/070 090 00002000001
MEI EB 064/080 056/081 056 22420
    BBBBB 083/059 084/067 088/071 088/069 090 00002000001

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

22
Hazardous weather outlook, May 25, 12:25 PM CST, 3 hours 17 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261825-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CDT SUN MAY 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA THROUGH
TONIGHT. ALTHOUGH...SEVERE WEATHER IS NOT EXPECTED...HAIL...WIND
GUSTS TO 40 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH ANY
THUNDERSTORMS THAT DEVELOP.

A LOW PRESSURE SYSTEM CONTINUES TO MOVE EAST ACROSS THE AREA.
THIS SYSTEM COMBINED WITH PLENTY OF MOISTURE...AFTERNOON HEATING
AND INSTABILITY...WILL BRING A CHANCE OF THUNDERSTORMS THROUGH
THIS EVENING.
A COLD FRONT WILL DROP INTO THE AREA BEHIND THIS SYSTEM TONIGHT
AND STALL OVER SOUTHERN MISSISSIPPI. MORE THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS SYSTEM TONIGHT AND
CONTINUE THROUGH EARLY MONDAY. HAIL...WINDS GUSTS TO 40 MPH AND
HEAVY RAIN WILL BE POSSIBLE.

GULF MOISTURE WILL FLOW INTO THE AREA THIS AFTERNOON AND CONTINUE
THROUGH TONIGHT. THE ATMOSPHERE WILL BE VERY MOIST TONIGHT AS THE
COLD FRONT MOVES THROUGH. A FEW THUNDERSTORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL CAUSING PONDING OF WATER IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hinds

When
May 25, 3:42 PM CST to 3:55 PM CST
Where
Hinds County, Byram
Measured
50 kt (58 mph) estimated sustained
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
32.183, -90.250

A few trees were blown down around the Byram area.

Thunderstorm Wind, Rankin

When
May 25, 3:52 PM CST
Where
Rankin County, Cleary
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
32.167, -90.183

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355466, 5355465.